| Model Number |
AR40E |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
Capsular Bag Tear (2639)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: the exact date is unknown, but the year 2017 was provided.If implanted; give date: unknown if the lens was implanted.If explanted; give date: unknown if the lens was implanted and therefore unknown if explanted.(b)(6).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that during implantation of the intraocular lens (iol) the patient's posterior capsule was broken by the lens lead haptic.It was also noted that the lens was defective.No additional information was provided.The same issue was reported for 2 lenses, therefore 2 mdrs will be filed.This report is the second of 2.
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 10/05/2018.Device returned to manufacturer? yes.Device evaluation: the ar40e lens was returned for investigation.Visual inspection using magnification was performed where loose fibers/particles were observed on lens and related to handling of the unit out of a sterile environment.Viscoelastic residue was observed on lens.Both lens haptics were observed slightly distorted.The condition in which the sample was returned is consistent with a lens that was handled and prepared for a surgical process.No damage that could cause a tear in the lens was identified.The complaint issue report of capsule tear could not be verified, but slightly distorted, damaged haptics were verified and related to handling.Manufacturing record review: the manufacturing process record was evaluated and no deviation or discrepancy was found.The product was manufactured and released according to specifications.A search revealed that no additional investigations were requested for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-(b)(4).